MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL
Model Number MCENDO550R
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting procedure, the scope was blurry as result they proceed without the scope and converted the procedure to open vein harvesting.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on july 12, 2018.(b)(4).A visual observation of the internal components using a monocular was conducted to check the performance of the endoscope.It was discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.The most likely root cause for this failure is, the product was either dropped or inadvertently struck by an object or excessive force was exerted on the endoscope shaft; this could deflect the shaft and lead to the alteration of the internal lens system.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
REFURBISHED ENDOSCOPE 5.5M
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7683633
Report Number1124841-2018-00139
Device Sequence Number1398938
Product Code GCJ
UDI-Device Identifier00699753023222
UDI-Public(01)00699753023222
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K031891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCENDO550R
Device Catalogue NumberN/A
Device Lot Number749623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;